Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 30, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at May 11, 2014, 3:40 AM CDT for 13 counties in Kansas. It took effect at May 11, 2014, 12:00 PM CDT. It was in force for 7 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 3:40 AM CDT (08:40 UTC)
- In effect from
- May 11, 2014, 12:00 PM CDT
- Expired
- May 11, 2014, 7:22 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:13 PM CDT | HAIL 0.88 | 8 Nw Russell, KS | EMERGENCY MANAGER REPORTS PEA TO NICKEL SIZED HAIL WHICH LASTED BRIEFLY. |
| May 11, 6:02 PM CDT | HAIL 0.75 | Susank, KS | |
| May 11, 6:36 PM CDT | HAIL 1.75 | Pawnee Rock, KS | |
| May 11, 6:40 PM CDT | HAIL 1 | 4 Ese Wilson Lake, KS | TRAINED SPOTTER REPORTS THREE MINUTES OF DIME TO QUARTER SIZED HAIL. |
| May 11, 6:41 PM CDT | HAIL 0.75 | Great Bend, KS | LAW ENFORCEMENT REPORTS PEA TO PENNY SIZED HAIL. |
| May 11, 6:50 PM CDT | FUNNEL CLOUD | 3 S Great Bend Arpt, KS | |
| May 11, 6:55 PM CDT | TSTM WND GST 65 | 5 N Great Bend, KS | INDIVIDUAL ALSO REPORTED QUARTER SIZED HAIL. |
| May 11, 6:55 PM CDT | HAIL 1 | 5 N Great Bend, KS | |
| May 11, 6:58 PM CDT | HAIL 1 | 5 S Hoisington, KS | |
| May 11, 7:18 PM CDT | HAIL 1 | 3 E Ellinwood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3716 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS83 KICT 110840 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT SUN MAY 11 2014 ...EXTREME GRASSLAND FIRE DANGER EXPECTED GENERALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE TODAY... KSZ032-033-047>052-067-068-082-083-091-112345- /O.NEW.KICT.FW.W.0030.140511T1700Z-140512T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 340 AM CDT SUN MAY 11 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...067...068...082... 083 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST GENERALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. * TIMING...WILL BE FROM AROUND NOON THROUGH 8 PM. * WINDS...WILL BE OUT OF THE SOUTH AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...WILL BE IN THE 30S AND 40S PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
2 follow-up statements
021 WWUS83 KICT 111916 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 216 PM CDT SUN MAY 11 2014 ...EXTREME GRASSLAND FIRE DANGER EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING... KSZ032-033-047>052-067-068-082-083-091-120100- /O.CON.KICT.FW.W.0030.000000T0000Z-140512T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 216 PM CDT SUN MAY 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067...068...082... 083 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...NOW THROUGH 8 PM. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 33 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
932 WWUS83 KICT 120022 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 722 PM CDT SUN MAY 11 2014 KSZ032-033-047>052-067-068-082-083-091-120130- /O.CAN.KICT.FW.W.0030.000000T0000Z-140512T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 722 PM CDT SUN MAY 11 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...052...067...068...082...083 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MOST OF CENTRAL KANSAS WILL BRING THE THREAT OF THE EXTREME GRASSLAND FIRE DANGER TO AN END. $$ KETCHAM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at May 11, 3:32 AM CDT, 8 minutes earlier.
Area forecast discussion, May 11, 3:32 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT SUN MAY 11 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 329 AM CDT SUN MAY 11 2014 FORECAST HIGHLIGHTS FOCUS AROUND SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH EVENING GENERALLY NORTHWEST OF THE KS TURNPIKE. STRONG 850-700MB WARM/MOIST ADVECTION ON NOSE OF 50-60 KT LOW- LEVEL JET IS CURRENTLY PROMOTING NUMEROUS ELEVATED THUNDERSTORMS TO ERUPT OVER NORTHERN/NORTHEAST KS AND SOUTHERN NEBRASKA. THINKING ADDITIONAL DEVELOPMENT SOUTH OF THIS CURRENT ACTIVITY IS UNLIKELY EARLY THIS MORNING GIVEN STOUT ELEVATED MIXED LAYER BUILDING IN FROM THE SOUTH. ATTENTION THEN TURNS TO THUNDERSTORM CHANCES LATE THIS AFTERNOON THROUGH TONIGHT...AS A STRONG COLD FRONT SURGES SOUTHEAST INTO THE AREA. LATEST GUIDANCE HAS SLOWED DOWN THE FRONTAL PASSAGE BY QUITE A BIT...AND AS SUCH HAVE SLOWED DOWN EASTWARD MARCH OF THUNDERSTORMS THROUGH TONIGHT. BEST CHANCES BEFORE MIDNIGHT WILL BE GENERALLY NORTHWEST OF THE KS TURNPIKE...WITH THOSE CHANCES GRADUALLY SHIFTING SOUTHEAST AFTER MIDNIGHT. GIVEN STRONG AFTERNOON HEATING AND STRONG FRONTAL CONVERGENCE AMIDST 60S DEWPOINTS...THUNDERSTORMS SHOULD DEVELOP RAPIDLY BY MID-LATE AFTERNOON NORTHWEST OF GREAT BEND--SALINA. AMPLE INSTABILITY/DEEP LAYER SHEAR WILL PROMOTE LONG-LIVED SUPERCELL STORMS...ESPECIALLY EARLY ON...CAPABLE OF VERY LARGE HAIL/DAMAGING WINDS AND PERHAPS A TORNADO OR TWO...ALTHOUGH RELATIVELY HIGH CLOUD BASES AND THE POTENTIAL FOR STORMS TO GO LINEAR QUICKLY SHOULD PRECLUDE A WIDESPREAD TORNADO THREAT. AS STRONG FRONTAL FORCING CONTINUES TO INCH SOUTHEAST...STORMS WILL LIKELY TRANSITION TO A SQUALL LINE/BROKEN LINE SEGMENTS DURING THE EVENING...WITH A CONTINUED THREAT FOR LARGE HAIL/DAMAGING WINDS. THE TORNADO THREAT WILL TEND TO WANE THROUGH THE EVENING...ALTHOUGH LOWERING CLOUD BASES AND STRENGTHENING LOW-LEVEL SHEAR WILL CONTINUE A TORNADO THREAT FOR ANY SOUTHERN-MOST STORM AT THE END OF A LINE AND/OR A STORM THAT IS ABLE TO REMAIN DISCRETE. OVERALL SEVERE THREAT WILL LIKELY WANE GENERALLY AFTER MIDNIGHT...ALTHOUGH LOCALLY HEAVY RAIN THREAT WILL CONTINUE GIVEN MID/UPPER FLOW PARALLEL TO THE COLD FRONT...SUPPORTING TRAINING STORMS THROUGH THIS ENTIRE EVENT. THUNDERSTORM CHANCES WILL CONTINUE GENERALLY OVER EASTERN KS MONDAY. THE LATEST NAM HAS REALLY SLOWED THE FRONT'S EASTWARD PROGRESSION...WHICH WOULD SUPPORT THE POTENTIAL FOR STRONG/SEVERE STORMS MONDAY AFTERNOON OVER SOUTHEAST KS...ALTHOUGH THE LIKELIHOOD OF WIDESPREAD CLOUDS MAY TEND TO LIMIT OVERALL INSTABILITY. GFS/ECMWF BLOW THE FRONT THROUGH QUICKER ON MONDAY...WHICH WOULD TEND TO PRECLUDE A SEVERE THREAT. GIVEN THE EVOLUTION OF THIS SYSTEM AS OF LATE...WOULDN'T BE SURPRISED IF THE SLOWER NAM VERIFIES. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 329 AM CDT SUN MAY 11 2014 NO MAJOR CHANGES FROM PREVIOUS FORECAST/THINKING. LONGWAVE TROUGH ACROSS THE CENTRAL US AT START OF THE PERIOD WILL GRADUALLY ROTATE/MOVE NE BY SAT. DIFFERENCES BETWEEN GFS/ECMWF BECOME MORE PRONOUNCED LATE IN THE PERIOD...WITH THE ECMWF NOT AS DEEP WITH UPPER LOW AND MORE RIDGING ACROSS THE PLAINS. BOTH MODELS HOWEVER BACKDOOR FRONT INTO AREA ON FRI/SAT. BOTH MODELS ALSO CONTINUE THE TREND TO DRIBBLE PRECIPITATION OUT WITH VARIOUS RIPPLES IN THE NORTHWEST FLOW. GIVEN SUCH WEAK IMPULSES AND DIFFICULTY IN TIMING THEM ACCURATELY IN NW FLOW...WILL CONTINUE THE DRY FORECAST FOR NOW. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGHOUT THE PERIOD. -HOWERTON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1253 AM CDT SUN MAY 11 2014 DIFFICULT AVIATION FORECAST. THUNDERSTORMS CHANCES INITIALLY LIMITED TO KSLN OUT OF THE BOX. LOW MVFR/POSSIBLE IFR CONDITIONS WILL RAPIDLY DEVELOP OVER THE NEXT COUPLE HOURS AS LOW LEVEL MOISTURE CONTINUE TO INCREASE. CLOUDS SHOULD LIFT/THIN MID MORNING. VERY GUSTY SOUTH WINDS ANTICIPATED AREA WIDE. APPEARS THAT ATMOSPHERE WILL REMAIN CAPPED IN THE WARM SECTOR...WITH THUNDERSTORM CHANCES LIMITED TO THE VICINITY OF COLD FRONT. THIS WILL PUSH TIMING BACK A BIT FROM PREVIOUS FORECASTS. -HOWERTON && .FIRE WEATHER... ISSUED AT 329 AM CDT SUN MAY 11 2014 STRONG/GUSTY SOUTH WINDS IN CONCERT WITH WARM/HOT TEMPERATURES WILL LEAD TO VERY HIGH TO EXTREME GRASSLAND FIRE DANGER TODAY FOR GRASSES AT LEAST 85-90 PERCENT CURED. CONSEQUENTLY...WENT WITH A RED FLAG WARNING FROM LATE MORNING INTO THE EVENING OVER CENTRAL /SOUTH-CENTRAL KS. SPRING GREEN-UP IS A BIT FURTHER ALONG GENERALLY EAST OF THE KS TURNPIKE...HENCE NO RED FLAG WARNING THERE. NUMEROUS THUNDERSTORMS WILL PROGRESS SOUTHEAST ACROSS THE AREA THIS EVENING--TONIGHT ALONG A STRONG COLD FRONT. MUCH COOLER AND BREEZY WEATHER ANTICIPATED MONDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 90 59 66 42 / 10 70 40 10 HUTCHINSON 91 55 61 41 / 20 80 30 10 NEWTON 89 58 64 41 / 10 80 40 10 ELDORADO 87 63 66 42 / 10 70 60 10 WINFIELD-KWLD 89 66 69 42 / 10 60 60 10 RUSSELL 92 48 55 38 / 70 80 20 10 GREAT BEND 91 49 56 38 / 70 80 20 10 SALINA 91 54 59 40 / 40 80 30 10 MCPHERSON 90 55 60 41 / 20 80 30 10 COFFEYVILLE 88 70 74 47 / 10 40 70 40 CHANUTE 87 69 74 45 / 10 50 70 30 IOLA 86 68 74 45 / 10 50 70 30 PARSONS-KPPF 88 70 74 46 / 10 40 70 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>052-067-068-082-083-091. &&
Hazardous weather outlook, May 10, 3:52 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 10, 11:23 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 3 S BUHLER 38.09N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPSpecial weather statement, May 10, 11:23 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 10 2014
KSZ051-110500-
MCPHERSON-
1123 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR INMAN...OR 12 MILES SOUTHWEST
OF MCPHERSON...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GALVA...CANTON AND MCPHERSON AIRPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3843 9737 3835 9737 3825 9746 3817 9766
3817 9785 3824 9793 3835 9793 3840 9791
3857 9751
TIME...MOT...LOC 0423Z 230DEG 31KT 3825 9778
BILLINGS WRIGHTLocal storm report, May 10, 11:53 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 4 WSW OXFORD 37.25N 97.24W
05/10/2014 E1.00 INCH SUMNER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO QUARTER SIZED HAIL. TIME
IS APPROXIMATED FROM RADAR.
0330 PM HAIL OXFORD 37.27N 97.17W
05/10/2014 E1.00 INCH SUMNER KS TRAINED SPOTTER
TIME IS BASED ON RADAR.
0345 PM HAIL 4 W AUGUSTA 37.69N 97.05W
05/10/2014 E0.50 INCH BUTLER KS TRAINED SPOTTER
0346 PM HAIL 2 SSW UDALL 37.36N 97.13W
05/10/2014 E1.00 INCH COWLEY KS EMERGENCY MNGR
0350 PM TSTM WND DMG 1 W AUGUSTA 37.69N 96.99W
05/10/2014 BUTLER KS EMERGENCY MNGR
TWO 10 TO 12 INCH DIAMETER TREE BLOWN DOWN. NUMEROUS
BRANCHES DOWN. TIME VERIFIED VIA RADAR.
0355 PM HAIL 2 E UDALL 37.39N 97.08W
05/10/2014 E0.88 INCH COWLEY KS EMERGENCY MNGR
TIME IS ESTIMATED FROM RADAR.
0357 PM HAIL AUGUSTA 37.69N 96.98W
05/10/2014 M1.75 INCH BUTLER KS PUBLIC
REPORT RECEIVED VIA TWITTER WITH PICTURE OF GOLF BALL
SIZED HAIL. TIME IS ESTIMATED FROM RADAR.
0358 PM HAIL AUGUSTA 37.69N 96.98W
05/10/2014 E1.50 INCH BUTLER KS EMERGENCY MNGR
0358 PM TSTM WND GST AUGUSTA 37.69N 96.98W
05/10/2014 E70.00 MPH BUTLER KS TRAINED SPOTTER
TIME IS ESTIMATED FROM RADAR.
0358 PM HAIL AUGUSTA 37.69N 96.98W
05/10/2014 M1.25 INCH BUTLER KS TRAINED SPOTTER
TRAINED SPOTTER ALSO REPORTED 70 MPH WINDS.
0403 PM HAIL 8 N WINFIELD 37.38N 96.97W
05/10/2014 E1.00 INCH COWLEY KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER HAIL AT US HIGHWAY 77
AND 82ND ROAD. TIME IS ESTIMATED FROM RADAR.
0404 PM HAIL 4 S ROCK 37.38N 97.01W
05/10/2014 E1.00 INCH COWLEY KS AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT K15 AND US 77.
0405 PM HAIL EL DORADO 37.82N 96.86W
05/10/2014 E1.00 INCH BUTLER KS PUBLIC
INDIVIDUAL REPORTS MOSTLY 0.5 INCH HAIL WITH SEVERAL
QUARTER SIZED STONES.
0405 PM HAIL EL DORADO 37.82N 96.86W
05/10/2014 E0.75 INCH BUTLER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS PEA TO PENNY SIZED HAIL AT
CENTRAL AND VINE.
0431 PM HAIL 5 W ATLANTA 37.44N 96.86W
05/10/2014 E1.00 INCH COWLEY KS EMERGENCY MNGR
LOCATED ON 32ND ROAD WEST OF TOWN.
0500 PM HAIL 2 WSW BAZAAR 38.25N 96.58W
05/10/2014 E0.50 INCH CHASE KS TRAINED SPOTTER
0520 PM HAIL 2 S HAYSVILLE 37.54N 97.35W
05/10/2014 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND SMALL TREE
LIMBS BROKEN.
0535 PM HAIL 4 S AUGUSTA 37.63N 96.98W
05/10/2014 E1.00 INCH BUTLER KS AMATEUR RADIO
0540 PM TORNADO 3 N ATLANTA 37.48N 96.77W
05/10/2014 BUTLER KS STORM CHASER
STORM CHASER REPORTED A SMALL TORNADO THAT CROSSED THE
ROAD IN FRONT OF THEM AND LASTED FOR 30 SECONDS. THIS
REPORT IS UNCONFIRMED. REPORT WAS RECEIVED VIA TWITTER.
0547 PM HAIL 1 N ROSE HILL 37.58N 97.13W
05/10/2014 E0.50 INCH BUTLER KS TRAINED SPOTTER
0600 PM HAIL LATHAM 37.54N 96.64W
05/10/2014 E1.50 INCH BUTLER KS FIRE DEPT/RESCUE
0606 PM HAIL ANDOVER 37.69N 97.14W
05/10/2014 E1.00 INCH BUTLER KS PUBLIC
REPORT VIA TWITTER OF QUARTER SIZED HAIL AT CENTRAL AND
ANDOVER ROAD WHICH LASTED FOR A FEW SECONDS. TIME
ESTIMATED FROM RADAR.
0615 PM HAIL LEON 37.69N 96.78W
05/10/2014 E0.88 INCH BUTLER KS LAW ENFORCEMENT
0639 PM HAIL 1 W LEON 37.69N 96.80W
05/10/2014 E1.50 INCH BUTLER KS PUBLIC
PUBLIC REPORTED VIA TWITTER PING PONG BALL SIZED HAIL ON
TETER ROAD.
0658 PM FUNNEL CLOUD 3 SE PIEDMONT 37.59N 96.33W
05/10/2014 ELK KS LAW ENFORCEMENT
THE FUNNEL CLOUD WENT HALF WAY DOWN AND DID NOT LAST VERY
LONG. THERE IS BROAD ROTATION WITH A DISTINCT WALL CLOUD
NOW.
0708 PM FUNNEL CLOUD 5 SE PIEDMONT 37.57N 96.31W
05/10/2014 ELK KS AMATEUR RADIO
0709 PM HAIL 11 NE LATHAM 37.66N 96.50W
05/10/2014 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
GROUND IS PRETTY WELL COVERED WITH QUARTER SIZED HAIL
WHICH LASTED FOR 10 MINUTES AND JUST STOPPED.
0710 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.75 INCH GREENWOOD KS LAW ENFORCEMENT
TIME IS BASED ON OTHER REPORTS.
0710 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.50 INCH GREENWOOD KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER TO PING PONG BALL SIZED
HAIL.
0717 PM FUNNEL CLOUD 1 N SEVERY 37.64N 96.23W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS A FUNNEL NEAR THE INTERSECTION OF
KS HIGHWAY 99 AND US HIGHWAY 400.
0724 PM HAIL 9 E LEON 37.66N 96.63W
05/10/2014 E1.25 INCH BUTLER KS BROADCAST MEDIA
BROADCAST MEDIA REPORTS HAIL COVERING THE ROADWAY AT US
HWY 400 AND FLINTHILLS ROAD. THE HAIL IS QUARTER TO HALF
DOLLAR SIZED AND MAKING THE ROADWAY SLICK. TIME IS
APPROXIMATED FROM RADAR.
0740 PM FLOOD 9 ESE LEON 37.66N 96.63W
05/10/2014 BUTLER KS EMERGENCY MNGR
FLOODING OF SEVERAL TOWNSHIP ROADS IN THE AREA NORTH AND
SOUTH OF US HIGHWAY 400 NEAR BEAUMONT.
0743 PM HAIL 5 NNW DERBY 37.63N 97.29W
05/10/2014 E1.00 INCH SEDGWICK KS AWOS
MCCONNELL AIR FORCE BASE REPORTS MAINLY PEA TO MARBLE
SIZED HAIL WITH A FEW PIECES OF QUARTER SIZED HAIL.
0748 PM HAIL PIEDMONT 37.62N 96.37W
05/10/2014 E1.00 INCH GREENWOOD KS FIRE DEPT/RESCUE
0753 PM HAIL WICHITA 37.69N 97.34W
05/10/2014 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL NEAR GREENWICH
AND KELLOGG.
0756 PM HAIL 2 SW SEVERY 37.60N 96.25W
05/10/2014 E1.75 INCH ELK KS TRAINED SPOTTER
0801 PM HAIL SEVERY 37.62N 96.23W
05/10/2014 E1.75 INCH GREENWOOD KS TRAINED SPOTTER
0811 PM FUNNEL CLOUD 3 S SEVERY 37.58N 96.23W
05/10/2014 ELK KS TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD ABOUT HALFWAY TO THE GROUND.
0816 PM TORNADO 4 NW SEVERY 37.66N 96.28W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
BRIEF ROPE TORNADO WAS REPORTED.
0843 PM HAIL 10 ESE EL DORADO LAKE 37.82N 96.62W
05/10/2014 E1.75 INCH BUTLER KS FIRE DEPT/RESCUE
0904 PM FUNNEL CLOUD 8 SW EUREKA 37.74N 96.39W
05/10/2014 GREENWOOD KS TRAINED SPOTTER
0904 PM HAIL 7 W EUREKA 37.82N 96.42W
05/10/2014 E1.75 INCH GREENWOOD KS TRAINED SPOTTER
0908 PM FUNNEL CLOUD 8 SW EUREKA 37.74N 96.39W
05/10/2014 GREENWOOD KS STORM CHASER
STORM CHASER REPORTS ROTATING WALL CLOUD AND FUNNELS
GOING UP AND DOWN.
1015 PM HAIL HAYSVILLE 37.57N 97.35W
05/10/2014 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER SAW PEA TO NICKEL SIZED HAIL FOR 5
MINUTES ON SUMMEY STREET OFF OF 63RD AND SENECA.
1020 PM HAIL 2 SSE BURNS 38.07N 96.87W
05/10/2014 E1.00 INCH BUTLER KS TRAINED SPOTTER
HAIL LASTED FOR 15 MINUTES AND WAS MOSTLY LESS THAN A
QUARTER.
1045 PM HAIL HAMILTON 37.98N 96.16W
05/10/2014 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
1048 PM HAIL SOUTH HUTCHINSON 38.03N 97.94W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
1055 PM HAIL HUTCHINSON 38.07N 97.91W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
1113 PM HAIL 3 S BUHLER 38.09N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
1115 PM HAIL 4 S BUHLER 38.08N 97.77W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPSpecial weather statement, May 10, 11:56 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT SAT MAY 10 2014
KSZ069-070-110530-
BUTLER-GREENWOOD-
1156 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1230 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CASSODAY...OR
17 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
THRALL.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3798 9672 3809 9648 3809 9636 3814 9636
3794 9618 3782 9663
TIME...MOT...LOC 0456Z 246DEG 17KT 3794 9657
BILLINGS WRIGHTLocal storm report, May 11, 1:24 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
124 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL HAMILTON 37.98N 96.16W
05/11/2014 E0.88 INCH GREENWOOD KS LAW ENFORCEMENT
ALSO SOME STREET FLLODING IN TOWN. SOME WATER OVER K99.
TIME ESTIMATED FROM RADAR.
&&
BDKLocal storm report, May 11, 1:25 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
125 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM FLOOD HAMILTON 37.98N 96.16W
05/11/2014 GREENWOOD KS LAW ENFORCEMENT
STREET FLOODING IN TOWN. SOME WATER OVER K99. TIME
ESITMATED FROM RADAR.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| May 10, 7:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood, Wilson, Woodson | 63 min |
| May 10, 7:35 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 10, 7:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| May 10, 7:53 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 34 min |
| May 10, 8:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 47 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 47 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 46 min |
| May 10, 9:01 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| May 10, 9:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 10, 9:03 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 10, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 45 min |
| May 10, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| May 10, 9:53 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| May 10, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 32 min |
| May 10, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 27 min |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 46 min |
| May 10, 10:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| May 10, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 59 min |
| May 10, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 52 min |
| May 10, 11:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 10, 11:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 53 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| May 10, 11:23 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| May 10, 11:56 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 11, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 40 min |
| May 11, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 38 min |
| May 11, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 32 min |
| May 11, 1:28 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| May 11, 3:36 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 21 hr |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 43 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| May 11, 5:18 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 57 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 11, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 41 min |
| May 11, 6:41 PM CDT | Tornado Warning | ICT | Barton | 34 min |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.